MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Model Number 560-011
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Iatrogenic Source (2498); Foreign Body In Patient (2687)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device lot number, catalog number and expiration date unavailable from facility.Device manufacture date unavailable because device lot number is unavailable.
 
Event or Problem Description
A lead management procedure concluded when it was discovered that the device's outer teflon sheath was left in the patient's subclavian vein after the procedure.The outer sheath became dislodged from the tightrail sub-c device while inside the patient and was not caught upon removal of the device, and was not visualized since it is not radiopaque.The day after the procedure, a vascular surgery team surgically removed the outer sheath by re-opening the pocket and grabbing the outer sheath with forceps, safely pulling out the outer sheath.There was no reported patient harm during the event.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
TIGHTRAIL
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key9221128
Report Number1721279-2019-00183
Device Sequence Number11302223
Product Code DRE
UDI-Device Identifier00813132022792
UDI-Public00813132022792
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K161333
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number560-011
Device Catalogue Number560-011
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2019
Initial Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight96
Date Report Sent to FDA01/01/2005